Indiana, 2013

Hail in Indiana, April 16 to 17, 2013

April 16 to 17, 2013 · NWS IND · 8 events in 5 counties and zones

Isolated to scattered severe thunderstorms produced large hail during the evening and overnight hours of the 16th of April. Numerous reports of large hail were received from the southern half of central Indiana, specifically the southwest quarter of the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Isolated to scattered severe thunderstorms produced large hail during the evening and overnight hours of the 16th of April. Numerous reports of large hail were received from the southern half of central Indiana, specifically the southwest quarter of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 16, 3:39 PM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 16, 3:39 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
439 PM EDT TUE APR 16 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 232 PM EDT TUE APR 16 2013

A FRONTAL SYSTEM LOCATED NEAR THE OHIO RIVER IS EXPECTED TO MOVE
NORTH ACROSS THE FORECAST AREA WEDNESDAY NIGHT. STRONG LOW
PRESSURE IS EXPECTED TO MOVE THROUGH THE GREAT LAKES THURSDAY
NIGHT AND FRIDAY...BRINGING A COLD FRONT THROUGH THE AREA. IN THE
WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE
AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK. ANOTHER FRONTAL
SYSTEM MAY AFFECT THE AREA BY NEXT TUESDAY.

&&

.NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/...

ISSUED AT 232 PM EDT TUE APR 16 2013

AN UPPER DISTURBANCE OVER ILLINOIS IS RESULTING IN WIDESPREAD
SHOWERS/THUNDERSTORM ACTIVITY...MAINLY OVER THE NORTHWEST ZONES.
MEANWHILE...A FRONTAL SYSTEM LOCATED OVER THE SOUTHEAST ZONES
CONTINUES TO SAG TOWARDS THE OHIO RIVER. NOT MUCH ACTIVITY
ASSOCIATED WITH THIS FRONT YET. SHORT TERM MODEL DATA SUGGEST THE
UPPER DISTURBANCE OVER ILLINOIS WILL PUSH OFF TO THE NORTHEAST
DURING THE EARLY EVENING HOURS...HOWEVER A VORTICITY TAIL WILL
HANG BACK ACROSS THE AREA LATER TONIGHT. THIS COMBINED WITH SOME
STRONGER 850MB FLOW EXTENDING FROM ILLINOIS INTO NORTHWEST INDIANA
MAY SERVE TO KEEP AN ENHANCED THREAT FOR SHOWERS/THUNDERSTORMS
OVER THE NORTHWEST HALF OF THE AREA TONIGHT. WILL GO WITH LIKELY
POPS IN THOSE AREAS.

FARTHER SOUTHEAST...SOME CONVECTION EXPECTED TO DEVELOP LATER THIS
AFTERNOON ALONG FRONT...BUT QUESTIONABLE HOW MUCH GIVEN THE
INSTABILITY AXIS HAS BEEN PUSHED SOUTH OF THE OHIO RIVER. WILL KEEP
POPS IN THE CHANCE CATEGORY THERE.

THE GFS MOS LOWS TONIGHT LOOK TOO COLD OVER THE SOUTH WHERE FRONT
WILL BE VERY SHALLOW. WILL NUDGE UP THE GUIDANCE SEVERAL DEGREES IN
THOSE AREAS.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...

ISSUED AT 232 PM EDT TUE APR 16 2013

MODEL DATA SUGGEST FRONT WILL PRETTY MUCH HOLD ITS POSITION NEAR THE
OHIO RIVER INTO WEDNESDAY NIGHT. A DEVELOPING STRONG LOW LEVEL JET
AHEAD OF APPROACHING PLAINS SYSTEM SHOULD SERVE TO PUSH THIS FRONT
BACK TO THE NORTH WEDNESDAY NIGHT. WILL CONTINUE WITH CHANCE POPS
FOR WEDNESDAY...AND GO WITH LIKELY POPS OVER MOST OF THE
AREA...EXCEPT FOR THE SOUTHEAST...WEDNESDAY NIGHT AS THERE SHOULD BE
GOOD FORCING ALONG THE JET.

SHOULD BE IN THE WARN SECTOR THURSDAY. OTHER THAT
INSTABILITY...DON/T SEE ANY REAL FOCUS FOR CONVECTION AT THAT
TIME...OTHER THAN POSSIBLY SOME RESIDUAL BOUNDARIES FROM THE
WEDNESDAY NIGHT ACTIVITY. WILL KEEP POPS IN THE CHANCE CATEGORY AT
THAT TIME.

COLD FRONT EXPECTED TO MOVE THROUGH THE AREA LATE THURSDAY
NIGHT/EARLY FRIDAY MORNING. FORCING ALONG THE FRONT LOOKS STRONG...ALONG
WITH STRONG DEEP LAYER SHEAR...ALTHOUGH THE LAPSE RATES LOOK
RATHER POOR AT THIS POINT. NEVERTHELESS...HIGH WINDS ARE POSSIBLE
GIVEN THE EXPECTED WIND FIELDS/LIFT. WILL GO WITH HIGH POPS
THURSDAY NIGHT.

WILL KEEP SOME POPS GOING FOR FRIDAY AS WELL TO COVER ANY LINGERING
ACTIVITY IN THE WAKE OF FRONT.

PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR
WEDNESDAY AND THURSDAY MAY STILL BE A LITTLE WARM...ESPECIALLY IN
THE SOUTH. WILL NUDGE THE GUIDANCE DOWN A LITTLE IN THOSE AREAS.
LOWS DON/T LOOK TOO BAD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

ISSUED AT 232 PM EDT TUE APR 16 2013

ECMWF AND GFS DEPICT THE DEPARTURE OF A STRONG COLD FRONT ON FRIDAY
AS ANOTHER AREA OF COLD HIGH PRESSURE BUILDS INTO THE OHIO VALLEY
FROM THE NORTHWEST. THIS WILL KEEP DRY BUT COOL CONDITIONS ACROSS
CENTRAL INDIANA...WITH BELOW NORMAL TEMPERATURES. LOWS ON SATURDAY
MORNING BODE WATCHING AS FROST POTENTIAL MAY EXIST...HOWEVER
PRESSURE GRADIENT AT THAT TIME STILL SUGGESTS THAT WINDS BE STRONG
ENOUGH TO PREVENT FROST FORMATION. WILL WATCH CLOSELY.

AS HIGH PRESSURE SHIFTS EAST OF INDIANA THROUGH THE WEEKEND AND INTO
THE NEXT WORKWEEK...RETURN SOUTHERLY FLOW AROUND THE HIGH SHOULD
RESULT IN SLIGHTLY WARMER TEMPERATURES EACH DAY.

THE NEXT BEST CHANCE FOR PRECIP APPEARS ON TUESDAY AS A STRONG COLD
FRONT ONCE AGAIN PUSHES THROUGH THE STATE.

&&

.AVIATION /DISCUSSION FOR THE 16/2100Z TAF UPDATE/...

ISSUED AT 435 PM EDT TUE APR 16 2013

UPDATE...
ADJUSTED TAFS TO COME INTO BETTER LINE WITH TIMING OF CURRENT
SHOWER/THUNDERSTORM ACTIVITY.  OTHERWISE...NO MAJOR CHANGES.

PREVIOUS DISCUSSION...
MVFR TO IFR CONDITIONS EXPECTED MUCH OF THIS FORECAST PERIOD.

FRONTAL BOUNDARY IS DRAPED ACROSS CENTRAL INDIANA EARLY THIS
AFTERNOON. RADAR TRENDS SHOW A LARGE AREA OF SHOWERS WITH EMBEDDED
THUNDERSTORMS OVER EASTERN ILLINOIS POISED TO PUSH ACROSS THE
FRONT OVER THE NEXT FEW HOURS. HAVE USED TIME OF ARRIVAL TOOLS
TO ESTIMATE PERIODS OF SHRA THIS AFTERNOON.

THE FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS SOUTHERN INDIANA
TONIGHT. HAVE KEPT MVFR FOG AND CIGS NEAR THE FRONTAL BOUNDARY AND
WILL CONTINUE TO USE VCSH FOR PRECIP MENTION AS TIME HEIGHTS AND
FORECAST SOUNDINGS SHOW PLENTIFUL LOWER LEVEL MOISTURE.

FRONT IS THEN EXPECTED TO LIFT NORTH AS A WARM FRONT ON
WEDNESDAY...BRINGING CHANCES FOR PRECIP ACROSS THE AREA YET AGAIN.
AGAIN WILL NOT INCLUDE PRECISE TIMING RIGHT NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JAS
NEAR TERM...JAS
SHORT TERM...JAS
LONG TERM....PUMA
AVIATION...JP/TDUD
Hazardous weather outlook, Apr 16, 2:43 AM EST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 AM EDT TUE APR 16 2013

INZ021-028>031-035>049-051>057-060-061-170745-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-
343 AM EDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORMS.

HAZARDS: LIGHTNING...BRIEF HEAVY RAIN...SMALL HAIL...GUSTY WINDS.

TIMING: MAINLY THIS MORNING AND AFTERNOON.

DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE AREA THROUGH
AT LEAST MID WEEK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE IN THE FORECAST THROUGH THURSDAY NIGHT.
THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY THROUGH
THURSDAY NIGHT WITH DAMAGING WINDS...HEAVY RAIN...LIGHTNING AND
LARGE HAIL AS THE MAIN THREATS.

DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE REGION THROUGH THE MIDDLE OF
THE WEEK. A POTENTIALLY STRONG AREA OF LOW PRESSURE IS EXPECTED TO
DEVELOP ALONG THE FRONT AND MOVE INTO THE GREAT LAKES AROUND
THURSDAY NIGHT...WHICH SHOULD HELP PUSH THE FRONT EAST OF THE AREA
BY FRIDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO
BUILD INTO THE AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ062>065-067>072-170745-
MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-
JACKSON-JENNINGS-
343 AM EDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS...POSSIBLY SEVERE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING AND HEAVY RAINFALL.

TIMING: MAINLY THIS AFTERNOON.

DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE AREA THROUGH
AT LEAST MID WEEK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE IN THE FORECAST THROUGH THURSDAY NIGHT.
THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY THROUGH
THURSDAY NIGHT WITH DAMAGING WINDS...HEAVY RAIN...LIGHTNING AND
LARGE HAIL AS THE MAIN THREATS.

DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE REGION THROUGH THE MIDDLE OF
THE WEEK. A POTENTIALLY STRONG AREA OF LOW PRESSURE IS EXPECTED TO
DEVELOP ALONG THE FRONT AND MOVE INTO THE GREAT LAKES AROUND
THURSDAY NIGHT...WHICH SHOULD HELP PUSH THE FRONT EAST OF THE AREA
BY FRIDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO
BUILD INTO THE AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...AND AGAIN ON THURSDAY
AND THURSDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

In the hours before

Local storm report, Apr 16, 4:17 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
517 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND GST     NORTH VERNON            39.01N  85.63W
04/16/2013  M48 MPH          JENNINGS           IN   AWOS

&&

BHH
Local storm report, Apr 16, 4:48 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
548 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HEAVY RAIN       2 E CARMEL              39.97N  86.07W
04/16/2013  M1.37 INCH       HAMILTON           IN   TRAINED SPOTTER

&&

BHH
Local storm report, Apr 16, 5:17 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
617 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             CROTHERSVILLE           38.80N  85.84W
04/16/2013  E0.25 INCH       JACKSON            IN   BROADCAST MEDIA

&&

BHH
Special weather statement, Apr 16, 5:19 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
619 PM EDT TUE APR 16 2013

INZ068-069-162245-
DAVIESS-MARTIN-
619 PM EDT TUE APR 16 2013

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN DAVIESS AND SOUTHERN
MARTIN COUNTIES UNTIL 645 PM EDT...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF JASPER...OR 21 MILES EAST OF
PETERSBURG...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LACY...
  ROLAND...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3850 8696 3850 8698 3860 8701 3869 8668
      3854 8667 3852 8669 3852 8683 3849 8688
      3850 8693 3849 8695
TIME...MOT...LOC 2219Z 257DEG 22KT 3853 8687

TDUD
Special weather statement, Apr 16, 5:27 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
627 PM EDT TUE APR 16 2013

INZ067-162315-
KNOX-
627 PM EDT TUE APR 16 2013

...STRONG THUNDERSTORM ADVISORY FOR EXTREME WESTERN DAVIESS AND
SOUTHERN KNOX COUNTIES UNTIL 715 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF MOUNT CARMEL...MOVING EAST
AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DECKER...
  MONROE CITY...
  WHEATLAND...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3842 8775 3848 8775 3851 8765 3855 8767
      3862 8762 3873 8728 3868 8727 3866 8724
      3854 8723 3852 8726 3850 8730 3854 8736
      3851 8738 3854 8740 3853 8746 3849 8749
      3849 8757 3844 8760 3845 8766 3843 8767
TIME...MOT...LOC 2228Z 250DEG 21KT 3848 8769

TDUD
Special weather statement, Apr 16, 5:31 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 PM EDT TUE APR 16 2013

INZ070-071-162315-
JACKSON-LAWRENCE-
631 PM EDT TUE APR 16 2013

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN JACKSON AND SOUTHEASTERN
LAWRENCE COUNTIES UNTIL 715 PM EDT...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF PAOLI...OR 12 MILES
SOUTHEAST OF BEDFORD...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BROWNSTOWN...
  MEDORA...
  VALLONIA...
  CROTHERSVILLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3879 8652 3893 8586 3877 8582 3874 8584
      3872 8588 3875 8591 3876 8596 3876 8604
      3878 8609 3876 8612 3878 8621 3876 8628
      3874 8628 3873 8631 3868 8631 3868 8648
TIME...MOT...LOC 2231Z 258DEG 25KT 3871 8637

TDUD

The radar

The Evansville,IN radar (KVWX), 34 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

8 hail. Local standard time, as filed.

Hail, Knox

When
April 16, 5:58 PM EST to 6:00 PM EST
Where
Knox County, Decker
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.520, -87.520

Hail, Daviess

When
April 16, 6:40 PM EST to 6:42 PM EST
Where
Daviess County, 1.48 mi SSE of South Washington
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.610, -87.170

Hail, Jackson

When
April 16, 6:51 PM EST to 6:53 PM EST
Where
Jackson County, 1.75 mi ENE of Bobtown
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.030, -85.920

Hail, Knox

When
April 16, 9:18 PM EST to 9:20 PM EST
Where
Knox County, 0.54 mi E of Vincennes
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
38.680, -87.510

Hail, Knox

When
April 16, 9:19 PM EST to 9:21 PM EST
Where
Knox County, 2.37 mi S of Vincennes
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
38.646, -87.527

This report of golf ball sized hail was observed at the Emergency Dispatch Center in Vincennes.

Hail, Knox

When
April 16, 9:20 PM EST to 9:22 PM EST
Where
Knox County, 0.54 mi E of Vincennes
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.680, -87.510

The hail observed in this location nearly covered the ground like snow.

Hail, Clay

When
April 16, 9:47 PM EST to 9:49 PM EST
Where
Clay County, 0.69 mi S of Coalmont
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
39.190, -87.230

Hail, Johnson

When
April 17, 1:50 AM EST to 1:52 AM EST
Where
Johnson County, 3.62 mi SSW of Samaria
Measured
1.5 in hail
Reported by
Storm Chaser
Coordinates
39.350, -86.200

Hail was covering the ground in this location.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2013Every state in 2013This day in weather historyWarnings in Indiana, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437876, 437877, 437878, 437879, 437880, 437886, 437887, 437888.